Welcome, Guest. Please login or register.
January 22, 2019, 08:26:37 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 740156
  • Total Topics: 61509
  • Online Today: 321
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 3
Guests: 286
Total: 289

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Statins Have a Low Side-Effect Risk  (Read 147 times)

0 Members and 1 Guest are viewing this topic.

Offline JimDublin

  • Administrator
  • Member
  • Posts: 10,626
  • Twitter @JimAllenDublin
    • HIV Lessons
Statins Have a Low Side-Effect Risk
« on: December 26, 2018, 09:30:42 pm »
Full poz.com write-up: https://www.poz.com/article/statins-low-sideeffect-risk
In Short:

Quote
Statins are currently under investigation as a preventive for inflammation-related health problems in people with HIV.

Cholesterol-lowering stains have numerous benefits, including a reduction in heart attacks and strokes; they also are associated with a low risk of side effects. Consequently, their benefits outweigh their risks for the general population, according to the American Heart Association.

One quarter of Americans 40 years old and older take a statin. However, up to 10 percent of those prescribed such a drug stop taking it because of what they presume are side effects related to the drug.

Publishing their findings in Circulation: Arteriosclerosis, Thrombosis and Vascular Biology, researchers reviewed multiple studies to evaluate the safety and potential side effects of statins in the general population.

“In most cases, you should not stop taking your statin medication if you think you are having side effects from the drug,” Mark Creager, MD, former president of the American Heart Association and director of the Heart and Vascular Center at Dartmouth-Hitchcock Medical Center in Lebanon, New Hampshire, said in a press release. “Instead, talk to your health care provider about your concerns. Stopping a statin can significantly increase the risk of a heart attack or stroke caused by a blocked artery.”

An exception is if someone on a statin passes dark urine, which may indicate a serious health condition called rhabdomyolysis, which can lead to sudden kidney failure. In the event of such a symptom, an individual on a statin should stop the drug immediately and consult with his or her physician. Less than 1 in 1,000 people on statins develop this condition.
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.